Acute transient cerebral toxicity associated with administration of high-dose methotrexate.

Med Princ Pract 2005 May-Jun;14(3):202-4

Department of Medical Oncology, Hussain Maki Al Juma Centre for Specialized Surgeries, Shuwaikh, Kuwait.

Objective: To report the first case of transient central nervous system toxicity after administration of high-dose methotrexate (HDMTX) in the Middle East.

Clinical Presentation: A 10-year-old boy was diagnosed with osteosarcoma of the proximal end of the left tibia. He underwent primary amputation and was started on adjuvant chemotherapy, which included administration of HDMTX. He developed acute cerebral toxicity after the 5th dose of HDMTX in the form of diplopia, seizures and disorientation. He recovered completely without any complication or neurological sequelae.

Conclusion: The acute cerebral toxicity associated with HDMTX was completely reversible and without any sequelae.

Download full-text PDF

Source
http://dx.doi.org/10.1159/000084641DOI Listing
August 2005

Publication Analysis

Top Keywords

cerebral toxicity
12
high-dose methotrexate
8
toxicity associated
8
acute cerebral
8
administration high-dose
8
disorientation recovered
4
osteosarcoma proximal
4
proximal left
4
tibia underwent
4
left tibia
4
diagnosed osteosarcoma
4
seizures disorientation
4
boy diagnosed
4
5th dose
4
complication neurological
4
presentation 10-year-old
4
completely complication
4
underwent primary
4
10-year-old boy
4
recovered completely
4

Similar Publications